Thunderstorm Wind, Deschutes
- When
- July 9, 3:45 PM PST
- Where
- Deschutes County, Bend
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.067, -121.300
Tree limbs down near St. Charles Medical Center east side of Bend.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 9, 1:30 PM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT SUN JUL 9 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE OVER THE WESTERN STATES IS MOVING EAST THIS AFTERNOON AND AN UPPER LEVEL LOW WILL MOVE ASHORE INTO BRITISH COLUMBIA TONIGHT. THIS EVENING WILL SEE SOME ISOLATED THUNDERSTORMS IN DESCHUTES COUNTY AND THE MOUNTAINS OF CENTRAL AND EASTERN OREGON AS DAYTIME HEATING AND A WEAK DISTURBANCE WORKS WITH SOME MOISTURE PULLED IN FROM THE SOUTH TO INITIATE A FEW STORMS. WITH MODEST MOISTURE AND MILD INSTABILITY...DO NOT EXPECT ANY SEVERE STORMS JUST SOME GARDEN VARIETY THUNDERSTORMS. ALREADY SEEING A LIGHTNING STRIKE OR TWO NEAR JOHN DAY AND EXPECT THIS TO CONTINUE THROUGH EARLY EVENING. WINDS WILL PICK UP AND BECOME BREEZY THIS EVENING AND TONIGHT IN THE COLUMBIA GORGE AND KITTITAS VALLEY AS THE PRESSURE GRADIENTS TIGHTEN UP. OVERNIGHT A MORE WESTERLY FLOW WILL DEVELOP AND COOLER AIR WILL MOVE INTO THE REGION AS THE RIDGE GETS FLATTENED/SHOVED EAST. THIS WILL BRING TEMPERATURES DOWN SEVERAL DEGREES TOMORROW. WINDS WILL PICK UP AGAIN TOMORROW AFTERNOON AND EVENING WITH GREATER COVERAGE. THE COLUMBIA GORGE AND KITTITAS VALLEY LOOK WINDY AND THE COLUMBIA BASIN WILL BE BREEZY. MET GUIDANCE GIVES 36 MPH AT ELLENSBURG TOMORROW AFTERNOON. DO NOT THINK IT WILL GET THAT QUITE THAT STRONG...BUT A WIND ADVISORY MAY PROVE NECESSARY FOR THE KITTITAS VALLEY. HAVE KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EASTERN MOUNTAINS MONDAY AFTERNOON AND EVENING DUE TO RESIDUAL MOISTURE AND HEATING BUT IT SHOULD BE EVEN LESS IMPRESSIVE THAN TODAY. TUESDAY LOOKS DRY AND A FEW DEGREES COOLER AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. A FRONT WILL MOVE THROUGH ON WEDNESDAY FOR A SLIGHT CHANCE OF SHOWERS IN THE CASCADES AND A SLIGHT CHANCES OF THUNDERSTORMS IN THE MOUNTAINS OF CENTRAL AND EASTERN OREGON. GP .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS IN PRETTY GOOD AGREEMENT WITH A LOW PRESSURE SYSTEM OFF THE CENTRAL BRITISH COLUMBIA COAST AND HIGH PRESSURE OVER THE SOUTHWEST. THIS WILL KEEP THE AREA IN A SOUTHWEST FLOW AS THE RIDGE BEGINS TO BUILD NORTHWARD ON THURSDAY. MOST OF THE DISTURBANCES FROM THE LOW WILL MOVE OFF TO THE NORTH LEAVING THE AREA DRY THROUGH THE WEEK. TEMPERATURES WILL BEGIN TO WARM EACH DAY AND BE NEAR NORMAL BY THE END OF THE WEEK. DK && .AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS WITH MID TO HIGH LEVEL CLOUDS ACROSS THE REGION. ISOLATED THUNDERSTORMS WILL IMPACT THE SOUTHERN PART OF TWEB368 AND POSSIBLY AS FAR NORTH AS KRDM THIS AFTERNOON AND EVENING. DK && .FIRE WEATHER...CONCERNS THROUGH TOMORROW WILL BE TSTMS THIS EVENING...AND WINDS/RH ON MONDAY. FOR THE TSTMS...WITH COVERAGE REMAINING ISOLATED...AND MOST STORMS PRODUCING AT LEAST SOME PRECIP...WILL NOT ISSUE A RED FLAG WARNING. FOR MONDAY...THINK RHS WILL CONTINUE TO INCREASE AS THE MARINE AIR WORKS IN...MAKING THE BREEZY/WINDY SCENARIO A NON-REDFLAG EVENT. WILL HEADLINE THE PLANNING FCST WITH BREEZY TO WINDY CONDITIONS FOR THE GORGE...EAST SLOPES...AND THE BASIN ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... PDT 63 89 56 85 / 10 0 10 10 ALW 66 90 62 87 / 0 0 0 10 PSC 64 92 58 89 / 0 0 0 10 YKM 64 87 54 85 / 0 0 0 10 HRI 62 91 57 87 / 0 0 0 10 ELN 63 83 55 83 / 10 0 0 10 RDM 53 86 46 82 / 20 10 10 10 LGD 59 87 55 85 / 10 10 10 10 5J0 55 90 51 87 / 10 10 10 10 DLS 67 85 59 81 / 0 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/84/84
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PDT SUN JUL 9 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-101115-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PDT SUN JUL 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
MID LEVEL MOISTURE WILL COMBINE WITH A WEAK WAVE AND DAYTIME
HEATING TO TRIGGER ISOLATED THUNDERSTORMS OVER CENTRAL OREGON AND
THE NORTHEAST OREGON MOUNTAINS THIS AFTERNOON/EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
MID LEVEL MOISTURE WILL COMBINE WITH A WEAK WAVE AND DAYTIME HEATING
TO TRIGGER ISOLATED THUNDERSTORMS OVER THE NORTHEAST OREGON
MOUNTAINS MONDAY AFTERNOON/EVENING. TUESDAY WILL BE DRY IN WESTERLY
FLOW ALOFT. A STRONGER WAVE WILL TRIGGER MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS WEDNESDAY. A STRONG HIGH PRESSURE RIDGE OVER THE
SOUTHERN U.S. WILL STRENGTHEN NORTHWARD AND PROVIDE DRY CONDITIONS
THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Portland,OR radar (KRTX), 225 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree limbs down near St. Charles Medical Center east side of Bend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526268.